Archived

This topic is now archived and is closed to further replies.

RickR

over does of lantus

9 posts in this topic

Hello,

I am brand new to the site....I took 50 units of lantus at 7pm and another 50 units at 1:30am. I use lantus and novolog 70/30 and took the lantus before dinner as a mistake. Now I am afraid to go to bed. What should I do?

Share this post


Link to post
Share on other sites

How are your numbers sitting? Keep a close eye, and test regularly - probably hourly or so, if it was me. An extra 50 units is a huge dose. Have you got some high protein foods handy? Things to try and keep your numbers up and steady, like eggs, peanut butter, cheese... Good luck. Its only 6.45pm here, so I'll be up a while if you need to keep checking in .

Share this post


Link to post
Share on other sites

Hi, thanks for the reply....I only have one test strip left so I wanted to save it....I just ate an apple and am thinking about some peanut butter just in case. Should I go ahead and test or wait a bit??? Thanks again!!!!!!!

Share this post


Link to post
Share on other sites

Eek... not a good situation to be in, you poor thing! Is there an urgent care centre or something you could go to for monitoring overnight? Or to get some more test strips to get you through until tomorrow?

 

If not, I'd probably snack every so often. Have you got good hypo awareness? If so, I'd save the test strip for a while, until you feel like you may be low. Some people may disagree with me, but in this case, I'd probably rather run a little on the high side than risk a bad low with no ability to test.

Share this post


Link to post
Share on other sites

I can go to an overnite drug store, my numbers have been running pretty high for sometime and am scheduled to go back to the Dr. in the morning.....so I think that will be my plan. I cant believe I took the wrong shot!!!!! And as soon as I took the lantus, it hit me that I probably screwed up. Sure enough my novalog pen wasnt in the cabinet, only the lantus. My novolog was on a center island.....anyway, thank you so much for your quick response. I am probably going to just stay up the night, so I might be back later. Have a day down under!

Share this post


Link to post
Share on other sites

Timeout, if I understand you correctly, you took 50u of Lantus instead of 50u of Novolog 70/30 at dinner. If that is correct, you then have just more of the long acting (basel) insulin (Lantus) and do not have the faster acting Novolog half in your body to cover the dinner. If that is your case, then, you number should just be running high for the next 6 to 24 hours. It should not go low. Hope that make sense. :)

Share this post


Link to post
Share on other sites

Thanks Aggie...I took 100 units of lantus. I should have taken 50 units of novalog before dinner but took the lantus instead, which was at 7pm. I fell asleep on the couch, which is probably a great thing, then woke up about 1:30 and took the lantus again (50 units). As soon as I took the lantus I realized that I had already taken it, as my novalog pen wasnt in the cabinet. It was on an island in the kitchen. I was talking with my wife as I got the pen out and took my shot. I didnt even look at the color I guess. Anyway, its now 9:27 and just woke up so I am going to call my Dr.

Thanks, Rick

Share this post


Link to post
Share on other sites

It sounds like things are working out okay for you. To understand what the extra Lantus that you took by mistake did to you is very easy. The Novolog 70/30 means that each dose of it contains 70% of a long acting insulin and 30% of a rapid acting insulin. Since you should have taken 50 units of the 70/30 mix, that meant that you would have taken 35 units of a long acting insulin....similar to Lantus. By taking 50 units of Lantus, you took 15 units too many of the long acting insulin, so you overdosed by 15 units. If your fasting levels have been high like you said, then most likely, you wouldn't have gone low. Since you only had one test strip, that made it difficult to see exactly what your BG levels were doing from hour to hour, so to play it safe, you should have something on hand to munch on that contained carbs....like glucose tablets.

Share this post


Link to post
Share on other sites

HI,I had done the reverse of what OP did,i was thinking LANTUS but took NOVOLOG instead and filled my syringe with 70u's of NOVOLOG injected the NOVOLOG and as i was injecting insulin it finely dawned

me what i had done,when i stopped the injection had injected 60u's of NOVOLOG instead of the normal 40u's NOVOLOG,so i started taking ORANGE JUICE to keep my B/S from going low

thats also when i found out how little insulin i was taking for meals i am now up to about 60u's OF NOVOLOG. I use OJ for a low since it is liquid and will get into your body quicker.

Share this post


Link to post
Share on other sites